Alert archive / Vermont / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 21, 2015, 1:17 PM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 21, 2015, 2:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 20 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:42 PM EDT | TSTM WND DMG | Essex, NY | MULTIPLE TREES AND POWERLINES DOWNED IN ESSEX. TIME ESTIMATED FROM RADAR. |
| Jul 21, 1:42 PM EDT | TSTM WND DMG | Willsboro, NY | ELIZABETHTOWN STATE POLICE DISPATCH REPORTS MULTIPLE TREES AND POWERLINES DOWNED IN WILLSBORO. TIME ESTIMATED FROM RADAR. |
| Jul 21, 1:49 PM EDT | TSTM WND DMG | 2 Nne Boquet, NY | LARGE TREE UPROOTED AT INTERSECTION OF COONROD AND MIDDLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS51 KBTV 211717
SVRBTV
NYC019-031-VTC001-007-011-013-211815-
/O.NEW.KBTV.SV.W.0022.150721T1717Z-150721T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
117 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
SOUTH CENTRAL FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 215 PM EDT
* AT 116 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PERU TO NEAR JAY IN ESSEX COUNTY TO NEAR MOUNT
MARCY...AND MOVING EAST AT 30 MPH.
* LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...
PLATTSBURGH INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL
AIRPORT...ESSEX...ADDISON...WILLISTON...WINOOSKI...SHELBURNE...
PERU...JERICHO...HINESBURG...FAIRFAX...RICHMOND...CHARLOTTE...
UNDERHILL...FERRISBURGH AND WESTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4471 7291 4432 7298 4409 7307 4406 7412
4433 7391 4464 7370
TIME...MOT...LOC 1716Z 263DEG 26KT 4459 7355 4430 7369 4417 7388
$$2 follow-up statements
337
WWUS51 KBTV 211746
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 PM EDT TUE JUL 21 2015
NYC019-031-VTC001-007-011-013-211815-
/O.CON.KBTV.SV.W.0022.000000T0000Z-150721T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
ADDISON VT-
146 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...SOUTHERN GRAND
ISLE...CHITTENDEN...SOUTH CENTRAL FRANKLIN AND NORTHWESTERN ADDISON
COUNTIES...
AT 145 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COLCHESTER TO NEAR ESSEX TO NEAR ELIZABETHTOWN...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...BURLINGTON
INTERNATIONAL AIRPORT...ESSEX...ADDISON...WILLISTON...WINOOSKI...
SHELBURNE...JERICHO...HINESBURG...FAIRFAX...RICHMOND...CHARLOTTE...
UNDERHILL...FERRISBURGH...WESTFORD...WILLSBORO AND MONKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4471 7291 4432 7298 4409 7307 4407 7382
4432 7364 4466 7342
TIME...MOT...LOC 1745Z 263DEG 26KT 4457 7323 4429 7338 4416 7357
$$726
WWUS51 KBTV 211813
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT TUE JUL 21 2015
NYC019-031-VTC001-007-011-013-211823-
/O.EXP.KBTV.SV.W.0022.000000T0000Z-150721T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
ADDISON VT-
213 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...SOUTHERN GRAND ISLE...CHITTENDEN...SOUTH CENTRAL
FRANKLIN AND NORTHWESTERN ADDISON COUNTIES WILL EXPIRE AT 215 PM
EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.
LAT...LON 4471 7291 4432 7298 4409 7307 4407 7382
4432 7364 4466 7342
TIME...MOT...LOC 1812Z 263DEG 26KT 4457 7323 4429 7338 4416 7357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:19 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 21, 10:19 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1019 AM EDT TUE JUL 21 2015 .SYNOPSIS... A COLD FRONT WILL ENHANCE A LINE OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEW YORK THIS MORNING AND ACROSS VERMONT THIS AFTERNOON. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. ONE THE FRONT EXITS THE AREA TONIGHT MORE SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK WITH HIGHS GENERALLY IN THE 70S. A DEVELOPING UPPER LEVEL LOW ACROSS QUEBEC WILL BRING DAILY CHANCES FOR SHOWER ACTIVITY ACROSS OUR REGION - MAINLY DURING THE AFTERNOON - WEDNESDAY THROUGH FRIDAY. SATURDAY IS EXPECTED TO BE DRY WITH HIGH PRESSURE IN PLACE. ANOTHER UPPER LEVEL DISTURBANCE APPROACHING FROM THE GREAT LAKES REGION BRINGS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1019 AM EDT TUESDAY...LINE OF SHOWERS AND THUNDERSTORMS NOW ENTERING THE SAINT LAWRENCE VALLEY OF NEW YORK AS OF MID-MORNING. THIS LINE SHOULD REACH THE CHAMPLAIN VALLEY AROUND MIDDAY AND EXIT THE AREA BY MID-AFTERNOON. STRONG DYNAMIC SUPPORT IS DRIVING THIS LINE WITH SOMEWHAT LIMITED INSTABILITY IN ADVANCE OF THE LINE. NEVERTHELESS...SUFFICIENT CONDITIONS EXIST FOR SOME OF THE STORMS TO BECOME STRONG AND HAVE ADDED GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS TO THE FORECAST. REMAINDER OF FORECAST IN GOOD SHAPE. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 321 AM EDT TUESDAY...ANY LINGERING SHOWERS/ISOLD TSTMS WILL WANE QUICKLY DURING THE EVENING HOURS AS WINDS SHIFT W-NW BEHIND THE COLD FRONT AND WITH LOSS OF INSTABILITY AND LARGE-SCALE FORCING. SHOULD SEE TEMPS FALL BACK INTO THE 55-60F RANGE FOR OVERNIGHT LOWS IN MOST SECTIONS...AND IT WILL BECOME DRIER AS WELL WITH DEW POINTS DECREASING INTO THE LOW-MID 50S. IT APPEARS NARROW RIDGE AXIS BUILDS ACROSS THE NORTH COUNTRY LATE...AND SHOULD BE JUST ENOUGH TO EASE WINDS AND RESULT IN FOG FORMATION IN FAVORED VALLEYS OF CENTRAL/ERN VT AND THE NRN ADIRONDACKS 06-12Z WEDNESDAY. CLOSED/SLOW-MOVING MID-LEVEL LOW TO OUR NORTH ACROSS QUEBEC WEDNESDAY THROUGH THURSDAY WILL PROVIDE COOLER CONDITIONS FOR THE NORTH COUNTRY WITH VALLEY HIGH TEMPERATURES BOTH DAYS 73-77F. SHOULD ALSO SEE PLEASANTLY LOW(ER) DEW POINTS IN THE MID 50S. STEEP MID-LEVEL LAPSE RATES SHOULD CONTRIBUTE TO A FEW SHOWERS WITH PEAK AFTN HEATING WEDNESDAY AND THURSDAY...ESPECIALLY OVER THE ELEVATED TERRAIN. INCLUDED 30-40 POPS TO COVER THESE SHOWERS...WITH HIGHEST VALUES GENERALLY OVER NRN VT. NOT A LONG DURATION RAIN...BUT MAY BRIEFLY AFFECT OUTDOOR PLANS IN SPOTS WEDNESDAY AFTN AND THURSDAY AFTN. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 313 AM EDT TUESDAY...ACTIVE PATTERN ANTICIPATED THROUGHOUT THE EXTENDED PERIOD WITH NEGATIVELY TILTED MID LEVEL TROUGH AFFECTING THE REGION THURSDAY NIGHT INTO FRIDAY. THIS TROUGH AND ASSOCIATED VORT, MOVING THROUGH THE BASE OF THE TROUGH AND OVER THE NORTH COUNTRY, WILL PRODUCE SHOWERS THROUGH LATE FRIDAY. RIDGING AT THE SURFACE AND MID LEVELS FOLLOW FRIDAY NIGHT AND SATURDAY, WITH MOSTLY DRY CONDITIONS, BUT PWATS REMAINING AROUND 1 INCH AND WEAK MID-LEVEL VORTICES WILL KEEP PARTLY CLOUDY CONDITIONS OVER THE AREA. RIDGING WILL SHIFT EAST SATURDAY NIGHT AS ANOTHER MID LEVEL TROUGH, ASSOCIATED WITH CLOSED SURFACE LOW TRACKS EASTWARD ACROSS ONTARIO INTO QUEBEC. THE SURFACE LOW WILL BRING A WEAK FRONTAL BOUNDARY ACROSS THE REGION SUNDAY INTO SUNDAY NIGHT. THIS BOUNDARY WILL PROVIDE LIFT AS IT MOVES INTO THE WARM, MOIST AND UNSTABLE AIR ON SUNDAY. WITH SURFACE CAPE VALUES GREATER THAN 1000 J/KG AND PWATS OF 1.3 INCHES, EXPECT SOME THUNDERSTORMS TO ACCOMPANY SHOWERS DURING THE DAY. INSTABILITY LINGERS INTO MONDAY WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE, WHILE THE MID LEVEL TROUGH DIGS INTO NORTHERN NY AND VT, BEFORE EXITING EAST ON TUESDAY. MAX TEMPERATURES WILL GENERALLY REMAIN IN THE 70S THROUGHOUT THE PERIOD, WITH THE BEST POTENTIAL FOR SEEING 80 DEGREE TEMPERATURES ON MONDAY. MIN TEMPERATURES WILL START A LITTLE COOL IN THE 50S THURSDAY NIGHT AND FRIDAY NIGHT, WARMING INTO THE MID 50S TO MID 60S SATURDAY NIGHT THROUGH MONDAY NIGHT. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... THROUGH 12Z WEDNESDAY...SOME MVFR/IFR FOG AT KMPV WILL DISSIPATE THIS MORNING, ELSEWHERE VFR CONDITIONS PREVAIL UNTIL SHOWERS MOVE INTO THE NORTH COUNTRY AHEAD OF A COLD FRONT. ONSET OF SHOWERS/STORMS EXPECTED AT KMSS 12Z...KSLK 14Z-15Z...NORTHERN CHAMPLAIN VALLEY 16Z- 18Z...KRUT/KMPV 20Z-21Z. WINDS OUT OF THE SOUTH/SOUTHEAST SHIFT SOUTHWEST AT 6-12KTS WITH SOME GUSTS AROUND 20KTS BEHIND FIRST LINE/AREA OF SHOWERS/STORMS THIS MORNING INTO EARLY AFTERNOON. A SECOND AREA OF SCATTERED SHOWERS DEVELOPS IN THE AFTERNOON...ABOUT 2-4 HOURS BEHIND THE FIRST AREA OF SHOWERS/STORMS. WINDS WILL SHIFT NW AT 3-8KTS IN THE EARLY EVENING. BOTH AREAS OF SHOWERS/STORMS COULD PRODUCE HEAVY RAIN, SMALL HAIL AND GUSTY WINDS. BRIEF PERIODS OF MVFR POSSIBLE WITHIN SHOWERS. CLOUDS WILL BEGIN TO DIMINISH BEHIND THE FRONT AS WINDS SUBSIDE, SETTING THE STAGE FOR POSSIBLE FOG DEVELOPMENT AS LOW LEVEL MOISTURE LINGERS, ESPECIALLY WHERE RAINFALL OCCURS. HAVE INTRODUCED MVFR FOG AT KMSS/KSLK AND KMPV AROUND 06Z-08Z. OUTLOOK 12Z WEDNESDAY THROUGH SATURDAY... OVERALL LOOKING AT VFR CONDITIONS THROUGH THE PERIOD WITH CHANCES EACH AFTERNOON AND EVENING FOR SOME SHOWERS WHICH COULD RESULT IN MVFR CONDITIONS FROM TIME TO TIME WHEN THE SHOWERS ARE OCCURRING. WINDS WILL GENERALLY BE 10 KNOTS OR LESS THROUGH THE PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...BANACOS LONG TERM...KGM AVIATION...KGM
Hazardous weather outlook, Jul 21, 10:21 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1021 AM EDT TUE JUL 21 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-221430- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1021 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW YORK THIS MORNING AND ACROSS VERMONT THIS AFTERNOON. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 11:02 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1102 AM EDT TUE JUL 21 2015
NYZ026>031-034-211600-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-WESTERN ESSEX-SOUTHERN
FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN CLINTON-WESTERN CLINTON-
1102 AM EDT TUE JUL 21 2015
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHERN NEW YORK THROUGH
NOON TODAY...
AT 1100 AM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR ST. REGIS TO NEAR LAWRENCEVILLE TO CARRY FALLS
RESERVOIR...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...DANNEMORA...MOOERS...ALTONA...BANGOR...
FORT COVINGTON...BOMBAY...WILMINGTON...CHATEAUGAY...BRUSHTON...
BURKE...ST. REGIS...JERICHO...LYON MOUNTAIN...ELLENBURG DEPOT...
CLAYBURG...DEBAR MOUNTAIN...AU SABLE FORKS...LAKE OZONIA AND MERRILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4500 7358 4462 7355 4420 7375 4437 7481
4470 7466 4472 7461 4473 7464 4500 7467
TIME...MOT...LOC 1500Z 277DEG 35KT 4497 7462 4473 7460 4444 7473Local storm report, Jul 21, 12:41 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1241 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG ELLENBURG 44.89N 73.84W
07/21/2015 CLINTON NY EMERGENCY MNGR
POWER LINES DOWN ON STAR ROAD IN ELLENBURG.
&&
EVENSONSpecial weather statement, Jul 21, 12:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1247 PM EDT TUE JUL 21 2015
NYZ028-VTZ001>003-006-016-211745-
EASTERN CLINTON-EASTERN FRANKLIN-LAMOILLE-ORLEANS-GRAND ISLE-WESTERN
FRANKLIN-
1247 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPLAIN VALLEY AND
NORTHERN VERMONT...
AT 1247 PM EDT...A STRONG THUNDERSTORM WAS OVER HIGHGATE FALLS...
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
FRANKLIN...GRAND ISLE...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...
TROY...ENOSBURG FALLS...EDEN...BAKERSFIELD...FLETCHER...MONTGOMERY...
IRASBURG...COVENTRY...LOWELL...ORLEANS...NORTH HERO...WATERVILLE...
WESTFIELD AND JAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4499 7221 4468 7221 4468 7312 4472 7323
4468 7323 4468 7343 4501 7334 4502 7316
TIME...MOT...LOC 1647Z 267DEG 45KT 4490 7309Special weather statement, Jul 21, 1:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
105 PM EDT TUE JUL 21 2015
NYZ028-030-031-034-035-VTZ001-005-211800-
WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-WESTERN
CLINTON-WESTERN CHITTENDEN-GRAND ISLE-
105 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ADIRONDACK
MOUNTAINS AND CENTRAL CHAMPLAIN VALLEY THROUGH 2 PM...
AT 103 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PEASLEEVILLE TO NEAR WILMINGTON TO 8 MILES NORTHWEST
OF MOUNT MARCY...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
COLCHESTER...PLATTSBURGH INTERNATIONAL AIRPORT...ESSEX...WINOOSKI...
PERU...WILLSBORO...SOUTH HERO...WESTPORT...WILMINGTON...
ELIZABETHTOWN...KEENE VALLEY...AU SABLE FORKS...JAY IN ESSEX
COUNTY...MOUNT MARCY...PORT KENT...CLAYBURG...PEASLEEVILLE...NORTH
ELBA...SCHUYLER FALLS AND SARANAC.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4466 7309 4426 7329 4426 7331 4417 7340
4400 7362 4411 7426 4431 7401 4466 7384
TIME...MOT...LOC 1703Z 276DEG 19KT 4459 7371 4431 7385 4417 7403The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:41 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 64 min |
| Jul 21, 12:47 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Orleans | 58 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille, Orleans, Washington | 52 min |
| Jul 21, 3:02 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 28 min |
| Jul 21, 3:33 PM EDT | Special Weather Statement | BTV | Essex | 42 min |
| Jul 21, 3:53 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 67 min |
| Jul 21, 5:00 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 60 min |
| Jul 21, 6:48 PM EDT | Special Weather Statement | BTV | Franklin | 57 min |
| Jul 21, 7:37 PM EDT | Special Weather Statement | BTV | Orleans | 53 min |
| Jul 21, 11:02 AM EDT | Special Weather Statement | BTV | Clinton, Franklin | 58 min |
| Jul 21, 1:05 PM EDT | Special Weather Statement | BTV | Essex | 55 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.